MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) BALL TIP PROBE - 4.3MM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) BALL TIP PROBE - 4.3MM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9731965
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An onsite medtronic representative was onsite when this event occurred, they confirmed that the instrument was damaged.Replacement of the instrument resolved the issue.No further issues were reported.Analysis of the returned instrument confirmed the physical damage as the issue was replicated due to a bent support arm yielding high geometry error.
 
Event or Problem Description
A medtronic representative reported that while in a cranial resection procedure, one of the spheres on the probe was showing red in the camera tracking view of the navigation system.They switched spheres and it still showed red.When examining the probe closer it appeared that a post was bent.They attempted to bend it back, but afterward the probe would no longer verify.There was a reported delay to the procedure of less than 1 hour due to this issue.There was no impact on patient outcome.

Brand Name
BALL TIP PROBE - 4.3MM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6347519
Report Number1723170-2017-00482
Device Sequence Number550124
Product Code HAW
UDI-Device Identifier00885074328195
UDI-Public00885074328195
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K990214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9731965
Device Lot Number120919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2017
Initial Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight119